Hello I am 18y old male Recently i took modafinil 100mg


Q: Hello
I am 18y old male
Recently i took modafinil 100mg on suggestion of my friend. And i start suffering some health problems. Like throat pain, hypertension 160/100. Shortness of breath. Blood in stools. Also feeling of jerks in heart sometimes painful. Sometimes frequent urination at night.
So cusluted a cardiologist.
He refred me to psychatrist along with two tests. ECG and 2D Echo. In which 2D echo was normal. But ecg was having some issues.
But he didnt proscribed any medicine.

When i visited psychologist he gave me a proscription and told me that i ll b fine after 10 days.
He gave 1. 40 mg propanol sustained release to take in morning.
Tynept 12.5mg to take twice a day

But i am didnot get relief i m still feeling hypertension.
Do i have kidney problem?
What sholud i do
I want a normal life.


A:   Hello
Thanks for using "Ask The Doctor" for posting your query.

The symptoms you are having may not be due to modafinil. It appears that you are probably having an anxiety disorder and Tynept was prescribed to you for the same. It occurs due to the imbalance of neurotransmitters in the brain like Serotonin, Norepinephrine, and Dopamine. This condition can be corrected with the help of medicines such as Paroxetine, Mirtazapine or Venlafaxine. These medicines start showing improvement in 2-3 weeks and the illness requires a treatment of 6-8 months. During this period, try to do regular exercise and eat healthy food and try inculcating some hobby. If you averse to medicines, then cognitive behavioural therapy can help you in the treatment of this anxiety disorder. This is a specialized counselling technique mastered by clinical psychologists and is almost as effective as medicine.
You may meet your Doctor and get these medicines prescribed, or you can request for a Psychologist consult.

Hope this helps.
Wish you a good health.

Related Q&A

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

Q: I therapeutically take Xanax for anxiety and depression. Recently I ingested roughly 30mg on Xanax and the typical th...

Q: I am feeling very depressed because of the way I am being treated at work. I want to go on a medical leave of absence.


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon